Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 207, NWS Nashville, TN

November 18, 20175 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 18, 2017, 3:47 PM CST for 5 counties in Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 18, 2017, 3:47 PM CST (21:47 UTC)
Expired
Nov 18, 2017, 4:15 PM CST
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN, Lewis County, TN, Perry County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 18, 12:35 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 559 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
559 m²/s²
0-3 km storm-relative helicity
544 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

369 
WUUS54 KOHX 182147
SVROHX
TNC043-081-085-101-135-182215-
/O.NEW.KOHX.SV.W.0207.171118T2147Z-171118T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
347 PM CST SAT NOV 18 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Central Lewis County in Middle Tennessee...
  Southwestern Dickson County in Middle Tennessee...
  Perry County in Middle Tennessee...
  Southeastern Humphreys County in Middle Tennessee...
  Hickman County in Middle Tennessee...

* Until 415 PM CST

* At 347 PM CST, severe thunderstorms were located along a line
  extending from 10 miles southeast of McEwen to 6 miles southeast of
  Decaturville, moving east at 55 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Hohenwald, Centerville, Linden, Lobelville, Gordonsburg, Bon Aqua,
  Kimmins, Pinewood, Pleasantville, Lyles, Nunnelly and Bucksnort.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3563 8803 3601 8771 3601 8720 3548 8745
      3550 8798 3554 8798 3557 8801 3561 8803
      3562 8804
TIME...MOT...LOC 2147Z 269DEG 48KT 3598 8754 3552 8804 

HAIL...<.75IN
WIND...70MPH
 
$$

13
1 follow-up statement
100 
WWUS54 KOHX 182202
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
402 PM CST SAT NOV 18 2017

TNC085-182212-
/O.CAN.KOHX.SV.W.0207.000000T0000Z-171118T2215Z/
Humphreys TN-
402 PM CST SAT NOV 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUMPHREYS COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
Humphreys County therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 700 PM CST for
Middle Tennessee.

LAT...LON 3601 8738 3601 8720 3548 8745 3550 8798
      3554 8798
TIME...MOT...LOC 2202Z 269DEG 48KT 3598 8731 3552 8781 

$$

TNC043-081-101-135-182215-
/O.CON.KOHX.SV.W.0207.000000T0000Z-171118T2215Z/
Lewis TN-Dickson TN-Perry TN-Hickman TN-
402 PM CST SAT NOV 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR CENTRAL LEWIS...SOUTH CENTRAL DICKSON...SOUTHERN PERRY AND
HICKMAN COUNTIES...

At 402 PM CST, severe thunderstorms were located along a line
extending from near Burns to 6 miles south of Linden, moving east at
55 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Hohenwald, Centerville, Linden, Gordonsburg, Bon Aqua, Kimmins,
Pleasantville, Lyles and Nunnelly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3601 8738 3601 8720 3548 8745 3550 8798
      3554 8798
TIME...MOT...LOC 2202Z 269DEG 48KT 3598 8731 3552 8781 

HAIL...<.75IN
WIND...70MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 1:48 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Nov 18, 1:48 PM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
148 PM CST Sat Nov 18 2017

.DISCUSSION...

All of the action will be in the first few hours of this forecast
period, then a quiet wx pattern will take over with a couple of
dry cold fronts for Thanksgiving week.

At mid afternoon, warm and windy conditions prevailed with
temperatures in the 60s and wind gusts around 30 mph. The strong
winds may become even stronger over the next few hours as an
accelerating cold front sweeps across the area. As of 1 PM CST, a
band of thunderstorms, some severe, was focused along the front
as it approached the Mississippi River. Based on HRRR and
extrapolation, the thunderstorms should reach our western
counties around 4 PM and BNA around 5 PM. The band of storms
should exit our eastern counties around 7 PM. Damaging winds will
be the main concern as these storms tap into wind energy just off
the surface. Even away from storms, this dynamic front is likely
to cause some wind damage including downing of limbs and small
trees and scattered power outages. Given the impressive wind
shear, a couple of brief tornadoes may spin up along the line of
storms.

AFter 7 PM CST, the showers and storms will taper off quickly, but
very windy conditions will last through the evening. A Wind
Advisory will remain in place until midnight. Later tonight,
temps will fall into the 30s, but northwest breezes will make it
feel colder.

Sunday will bring mainly sunny skies, although clouds may linger
early for the Upper Cumberland. Highs will be chilly, only in the
40s with a northwest breeze 10-20 mph.

Sunday night will be quite cold as high pressure settles over the
area. Lows will be in the 20s. Monday will be sunny with temps
recovering to the 50s.

High pressure will stay in control Monday night through Tuesday
with near normal temps.

A dry cold front will come in Tuesday night into Wednesday with
another shot of chilly air. Temps will be on the cool side
through Thanksgiving Day. Then, temps will recover a bit going
into the weekend. It looks like yet another cold front will dive
into the area next weekend with a shot of even colder air to wrap
up November.

&&

.AVIATION...
18Z TAF DISCUSSION.

MVFR cigs and gusty south to southwest winds up to 35 knots will
affect airports this afternoon ahead of a strong cold front. Fropa
expected from 20Z-02Z with TSRA and MVFR/IFR conditions. Winds
will switch to northwest after fropa with continued MVFR cigs
until late tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      36  47  27  56  35 /  50   0   0   0   0
Clarksville    34  45  26  54  33 /  30   0   0   0   0
Crossville     33  40  24  52  31 /  90  10   0   0   0
Columbia       35  48  25  56  33 /  40   0   0   0   0
Lawrenceburg   35  48  26  56  34 /  50   0   0   0   0
Waverly        34  45  26  54  32 /  20   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until midnight CST tonight for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, Nov 18, 4:20 AM CST, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
420 AM CST Sat Nov 18 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-191100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
420 AM CST Sat Nov 18 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Strong sustained winds of 20 to 30 mph with gusts to 45 mph are
expected through this evening. Thus a Wind Advisory is in effect
for all of Middle Tennessee through midnight tonight.

There is a slight risk of severe thunderstorms across northwestern
portions of Middle Tennessee north of Interstate 40 and west of
Interstate 65 approaching the Land Between the Lakes Region.
There is a marginal risk of severe thunderstorms across the
remainder of Middle Tennessee. The potential of severe thunderstorms
will be mainly this afternoon and evening as a strong cold front
moves across the mid state region. Damaging winds will be the
main threat. However, it can not totally be ruled out that a
severe thunderstorm or two will produce an isolated tornado or
two also.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening across
Middle Tennessee.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees of Power Lines Down

31

In the hours before

Special weather statement, Nov 18, 2:57 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
257 PM CST SAT NOV 18 2017

TNZ005-006-023-024-182130-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
257 PM CST SAT NOV 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART...
HOUSTON AND HUMPHREYS COUNTIES UNTIL 330 PM CST...

At 256 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Land Between The Lakes Area to near Bruceton.
Movement was east at 50 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville, McEwen,
Tennessee Ridge, Hurricane Mills, Big Rock, Cumberland City,
Woodlawn, Land Between The Lakes, Houston County Airport and Indian
Mound.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 700 PM CST for
Middle Tennessee.

LAT...LON 3666 8785 3663 8785 3664 8746 3597 8762
      3596 8802 3605 8799 3613 8792 3617 8792
      3622 8795 3626 8794 3631 8796 3645 8806
      3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2056Z 266DEG 44KT 3669 8808 3607 8829

Shamburger
Special weather statement, Nov 18, 3:37 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
337 PM CST SAT NOV 18 2017

TNZ024-025-056-057-182215-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
337 PM CST SAT NOV 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...PERRY...
SOUTHERN HUMPHREYS AND WESTERN HICKMAN COUNTIES UNTIL 415 PM CST...

At 336 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Hurricane Mills to near
Darden. Movement was east at 50 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Centerville, Linden, Hurricane Mills, Lobelville, Bon Aqua, Mousetail
Landing State Park, Pinewood, Pleasantville, Lyles, Nunnelly,
Bucksnort and I-40 Near The Tennessee River.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 700 PM CST for
Middle Tennessee.

LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3590 8793 3601 8780 3601 8723
      3549 8783 3549 8798 3553 8798 3562 8804
TIME...MOT...LOC 2136Z 264DEG 45KT 3585 8784 3561 8820

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 2:57 PM CSTSpecial Weather StatementOHXHouston, Humphreys, Stewart33 min
Nov 18, 3:07 PM CSTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart23 min
Nov 18, 3:14 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys31 min
Nov 18, 3:24 PM CSTTornado WarningOHXHouston, Humphreys36 min
Nov 18, 3:30 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart30 min
Nov 18, 3:37 PM CSTSpecial Weather StatementOHXPerry38 min
Nov 18, 4:00 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Montgomery, Robertson and 1 more30 min
Nov 18, 4:11 PM CSTSpecial Weather StatementOHXGiles, Hickman, Lawrence, Lewis, Maury, Wayne49 min
Nov 18, 4:25 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Rutherford, Sumner, Williamson and 1 more50 min
Nov 18, 4:53 PM CSTTornado WarningOHXDavidson, Rutherford, Wilson21 min
Nov 18, 5:07 PM CSTTornado WarningOHXMacon, Smith, Trousdale11 min
Nov 18, 5:09 PM CSTSevere Thunderstorm WarningOHXCannon, Clay, DeKalb, Jackson, Macon, Rutherford and 3 more36 min
Nov 18, 5:30 PM CSTTornado WarningOHXCannon, Rutherford15 min
Nov 18, 5:41 PM CSTTornado WarningOHXCannon, DeKalb10 min
Nov 18, 5:44 PM CSTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Overton, Pickett, Putnam and 2 more46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.